Alert archive / Alabama / Flash Flood Warnings in 2023

Flash Flood Warning 3, NWS Birmingham, AL

January 4, 2023Calhoun County, Cherokee County, Etowah County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jan 4, 2023, 1:14 AM CST for Calhoun County, Cherokee County, Etowah County, Alabama. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 4, 2023, 1:14 AM CST (07:14 UTC)
Expired
Jan 4, 2023, 5:00 AM CST
In force
4 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, AL, Cherokee County, AL, Etowah County, AL

The radar

The Birmingham radar (KBMX), 109 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 4, 3:31 AM CSTFLASH FLOOD1 Ene Coloma, ALWATER OVER THE ROAD WAY ALONG COUNTY ROAD 31 NEAR ELLISVILLE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 137 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

529 
WGUS54 KBMX 040714
FFWBMX
ALC015-019-055-041000-
/O.NEW.KBMX.FF.W.0003.230104T0714Z-230104T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
114 AM CST Wed Jan 4 2023

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Northwestern Calhoun County in east central Alabama...
  Southern Cherokee County in northeastern Alabama...
  Southeastern Etowah County in northeastern Alabama...

* Until 400 AM CST.

* At 114 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gadsden, Rainbow City, Hokes Bluff, Centre, Cedar Bluff, Centre 
  Municipal Airport, Glencoe, Ohatchee, Gaylesville, Ballplay, Ball 
  Flat, Tennala, Western Weiss Lake, Moshat, Eastern Weiss Lake, 
  Gadsden Mall, Cornwall Furnace Park, Neely Henry Lake, Southside 
  and Reaves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3392 8615 3433 8547 3416 8544 3381 8605
      3383 8605 3384 8607 3385 8606 3386 8606
      3387 8607 3386 8610 3389 8611 3390 8611
      3390 8613 3390 8614

FLASH FLOOD...RADAR INDICATED

$$

25/Owen
1 follow-up statement
179 
WGUS54 KBMX 040906
FFWBMX
ALC015-019-055-041100-
/O.EXT.KBMX.FF.W.0003.000000T0000Z-230104T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
306 AM CST Wed Jan 4 2023

The National Weather Service in Birmingham has extended the

* Flash Flood Warning for...
  Northwestern Calhoun County in east central Alabama...
  Southern Cherokee County in northeastern Alabama...
  Southeastern Etowah County in northeastern Alabama...

* Until 500 AM CST.

* At 306 AM CST, emergency management reported thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported flash flooding ongoing
           in Cherokee County due to excessive rainfall.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gadsden, Rainbow City, Hokes Bluff, Centre, Cedar Bluff, Centre 
  Municipal Airport, Glencoe, Ohatchee, Gaylesville, Ballplay, Ball 
  Flat, Tennala, Western Weiss Lake, Moshat, Eastern Weiss Lake, 
  Gadsden Mall, Cornwall Furnace Park, Neely Henry Lake, Southside 
  and Reaves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3392 8615 3433 8547 3416 8544 3381 8605
      3383 8605 3384 8607 3385 8606 3386 8606
      3387 8607 3386 8610 3389 8611 3390 8611
      3390 8613 3390 8614

FLASH FLOOD...OBSERVED

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 12:13 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jan 4, 12:13 AM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Birmingham AL
1213 AM CST Wed Jan 4 2023

...New SHORT TERM, AVIATION...

.MESOSCALE UPDATE FOR TORNADOES, DAMAGING WIND, AND FLOODING...
Issued at 1058 PM CST TUE JAN 3 2023

The second round of severe thunderstorm development is entering
far western areas near the Mississippi state line. A Tornado
Watch remains in effect until 4 am for the western two thirds of
the area while a Flash Flood Watch remains in effect until noon
for the southern two thirds of the area.

The latest RAP analysis has SBCAPE values around 1000j/kg from
I-20 southward and this area of surface based instability will
slowly move west to east overnight. Mid level lapse rates are not
overly high and will tend to decrease from north to south
overnight. CAPE in the -10 to -30 C would be supportive of some
marginally severe hail and Bulk Shear values near 50kts. SRH
values are in the 250-300 range and mainly in the lowest levels.
Therefore, we will see a continued threat of tornadoes, damaging
winds, and hail much of the overnight hours. How far east these
storms hold together and how the instability evolves will
determine if a watch extension becomes necessary.

Much of the area will experience rises in Precipitable Water
values overnight, and above 1.6 inches. Large southerly transport
vectors will keep the moisture moving northward ahead of the
developing line. Many areas will receive another 1+ inches of rain
overnight. This will keep a threat of flooding especially for
areas that already received heavy rain the past 12 hours.

75

&&

.SHORT TERM...
(Tonight through Wednesday)
Issued at 1212 AM CST WED JAN 4 2023

Round 2 of showers and thunderstorms will be moving across C AL
over the next few hours along an approaching cold front. The front
should be through C AL by midday sweeping the rain chances out
with it. Winds will be gusty today outside of and in storms with
tight pressure gradients. However, gradient winds/gusts should
remain below wind advisory criteria. Conditions will improve for
tonight generally, but some cloud cover will be noted tonight as
the upper low moves across the N Central US with the trough
bringing some mid/upper moisture over the S US. Temps/dew points
will drop behind the front with lows tonight expected some 10-18
degrees lower than this morning. Highs for Thu will be ~ 8-10
degrees lower than today.

08

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 338 PM CST TUE JAN 3 2023

No significant changes in model trends in the extended this
afternoon. Conditions dry out for the second half of the work
week, and trended temps upward slightly. A weakening front brings
rain chances back to the area Saturday night and Sunday.

14

Previous long-term discussion:
(Wednesday Night through Monday)
Issued at 345 AM CST TUE JAN 3 2023

By sunset Wednesday, the activity will be east of the area and we
begin to dry out. Temperatures will continue to fall through mid
morning on Thursday, before warming up a touch by the afternoon
with the increase in sunshine.

Dry weather is expected through Saturday morning, with temperatures
pretty much in the 50s on Friday and 50 to low 60s on Saturday. The
next system will begin to edge toward the area for the weekend. This
run of model solutions is a touch faster and now begins showers in
the far northwest on Saturday afternoon with the front slowly
passing into the area and then stalling out or washing out by
Monday. Look for solutions to continue to vary over the next several
days, but generally look for an increase in shower activity for the
second half of the weekend and into the first of next week with
closer to normal temperatures through the extended period.

16

&&

.AVIATION...
(06Z TAFS)
Issued at 1212 AM CST WED JAN 4 2023

A second round of showers and thunderstorms will move EWD across
C AL now through the pre-dawn and exiting the SE during the mid
morning hours. MVFR-IFR cigs will be noted with the storms along
with some reduced vsbys with the heavier rain. Gusty winds will be
possible outside of and with TSRA. Conditions should go VFR
starting at 11-12z W to 18z near the GA line.

08

&&

.FIRE WEATHER...

A second round of wetting rains is expected overnight tonight
through Wednesday morning. Drier air moves in on Thursday and
remains through Saturday morning. Minimum RH values fall into the
38-48 percent range both Thursday and Friday afternoons. 20ft
winds will be from the west at 6-12mph through Thursday, before
winds diminish.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     61  68  41  58 /  90  50   0   0
Anniston    62  70  43  61 / 100  80   0   0
Birmingham  60  68  45  59 /  90  30   0   0
Tuscaloosa  58  69  45  61 / 100  10   0   0
Calera      60  69  45  61 /  90  30   0   0
Auburn      63  71  46  62 /  90  80   0   0
Montgomery  64  73  45  64 /  90  80   0   0
Troy        66  74  48  64 /  90  80   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 4 AM CST Wednesday for the following counties:
Autauga-Barbour-Bibb-Bullock-Chambers-Chilton-Clay-Coosa-Dallas-
Elmore-Greene-Hale-Jefferson-Lee-Lowndes-Macon-Marengo-
Montgomery-Perry-Pike-Randolph-Russell-Shelby-Sumter-Talladega-
Tallapoosa-Tuscaloosa.

&&

MESOSCALE...75
SHORT TERM...08
LONG TERM....14/16
AVIATION...08
Hazardous weather outlook, Jan 3, 4:16 AM CST, 20 hours 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Birmingham AL
416 AM CST Tue Jan 3 2023

ALZ011>015-017>050-041330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
416 AM CST Tue Jan 3 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are likely across Central Alabama
today through tomorrow morning. Primary threats include damaging wind
gusts, large hail, and a few tornadoes.

Locally heavy rainfall and flash flooding is possible south of
Interstate 20 this afternoon through tomorrow morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe weather and flash flooding potential is expected through
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and Emergency Management will be
needed through tomorrow morning.

In the hours before

Special weather statement, Jan 4, 12:00 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1200 AM CST Wed Jan 4 2023

ALZ013>015-040645-
Fayette AL-Walker AL-Winston AL-
1200 AM CST Wed Jan 4 2023

...A strong thunderstorm will impact portions of northern Walker,
southeastern Winston and northeastern Fayette Counties through 1245
AM CST...

At 1200 AM CST, Doppler radar was tracking a strong thunderstorm near
Carbon Hill, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jasper, Carbon Hill, Arley, Sipsey, Kansas, Nauvoo, Eldridge, Curry,
Camp McDowell, Smith Dam, Smith Lake, Poplar Springs, Helicon, Falls
City, Lynns Park, Mill Branch, Maple Branch, Little Dismal Creek,
Yellow Creek and Coon Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 400 AM CST for central,
northwestern and west central Alabama.

&&

LAT...LON 3399 8711 3399 8715 3396 8713 3396 8711
      3392 8709 3391 8708 3390 8710 3389 8709
      3389 8701 3387 8700 3385 8696 3369 8766
      3391 8765 3416 8711
TIME...MOT...LOC 0600Z 248DEG 41KT 3387 8745

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jan 4, 12:09 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1209 AM CST Wed Jan 4 2023

ALZ018>020-040700-
Calhoun AL-Etowah AL-Cherokee AL-
1209 AM CST Wed Jan 4 2023

...A strong thunderstorm will impact portions of northern Calhoun,
eastern Etowah and southwestern Cherokee Counties through 100 AM
CST...

At 1209 AM CST, Doppler radar was tracking a strong thunderstorm near
Neely Henry Lake, or 7 miles southeast of Rainbow City, moving
northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gadsden, Rainbow City, Piedmont, Hokes Bluff, Glencoe, Ohatchee,
Leesburg, Ballplay, Slackland, Gadsden Mall, Ball Flat, Neely Henry
Lake, Western Weiss Lake, Southside, Gadsden Steam Plant, Big Wills
Creek, Cobb City, Knightens Crossroads, Sulphur Springs and Gadsden
Water Works.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 400 AM CST for central and
northeastern Alabama.

&&

LAT...LON 3419 8579 3394 8554 3374 8602 3380 8606
      3381 8607 3382 8605 3384 8607 3385 8605
      3387 8607 3386 8610 3387 8610 3388 8611
      3391 8611
TIME...MOT...LOC 0609Z 233DEG 37KT 3386 8601

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jan 4, 12:15 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1215 AM CST Wed Jan 4 2023

ALZ035-041-040700-
Chilton AL-Autauga AL-
1215 AM CST Wed Jan 4 2023

...A strong thunderstorm will impact portions of northern Autauga and
southern Chilton Counties through 100 AM CST...

At 1214 AM CST, Doppler radar was tracking a strong thunderstorm near
Paul M Grist State Park, or near Valley Grande, moving northeast at
45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clanton, Jemison, Thorsby, Maplesville, Billingsley, Plecher,
Marbury, Parnell, Chilton County Motor Sports Park, Verbena, Pooles
Crossroads, Lomax, Stanton, I 65 Rest Area, New Prospect, Isabella,
Dawson Mill and Cooper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 400 AM CST for central and
south central Alabama.

&&

LAT...LON 3255 8691 3257 8690 3261 8691 3264 8692
      3266 8692 3266 8702 3271 8702 3296 8672
      3286 8653 3267 8644 3253 8690
TIME...MOT...LOC 0614Z 233DEG 37KT 3261 8694

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

40/Sizemore
Local storm report, Jan 4, 12:43 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 AM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLASH FLOOD      INVERNESS               33.41N 86.70W
01/04/2023                   SHELBY             AL   PUBLIC

            VALLEYDALE ROAD NEAR INVERNESS ELEMENTARY
            SCHOOL IS FLOODED. TIME ESTIMATED.

&&
Local storm report, Jan 4, 12:51 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 AM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      1 SE MEADOWBROOK        33.40N 86.69W
01/04/2023                   SHELBY             AL   PUBLIC

            FLOODING ACROSS ROAD ON CAHABA VALLEY RD.
            NEAR BRIARWOOD CHRISTIAN SCHOOL. TIME
            ESTIMATED.

&&
Local storm report, Jan 4, 1:09 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 AM CST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      ODENVILLE               33.68N 86.40W
01/04/2023                   ST. CLAIR          AL   EMERGENCY MNGR

            ROAD COMPLETELY FLOODED AT OLD SPRINGVILLE
            ROAD AND HWY 411. TIME ESTIMATED.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:12 PM CSTSpecial Weather StatementBMXRussell33 min
Jan 3, 6:40 PM CSTAreal Flood AdvisoryBMXBibb, Chilton, Shelby, Talladega3 hr
Jan 3, 6:43 PM CSTAreal Flood AdvisoryBMXBullock, Macon, Montgomery3 hr
Jan 3, 6:52 PM CSTSpecial Weather StatementBMXBullock38 min
Jan 3, 7:20 PM CSTSpecial Weather StatementBMXGreene70 min
Jan 3, 7:28 PM CSTSpecial Weather StatementBMXBullock32 min
Jan 3, 7:29 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter39 min
Jan 3, 8:03 PM CSTSpecial Weather StatementBMXRussell27 min
Jan 3, 8:22 PM CSTSpecial Weather StatementBMXBibb, Tuscaloosa53 min
Jan 3, 8:34 PM CSTSpecial Weather StatementBMXRussell26 min
Jan 3, 9:17 PM CSTSpecial Weather StatementBMXJefferson43 min
Jan 3, 9:38 PM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby4 hr
Jan 3, 10:35 PM CSTSpecial Weather StatementBMXMarion25 min
Jan 3, 10:44 PM CSTSevere Thunderstorm WarningBMXLamar, Pickens46 min
Jan 3, 11:21 PM CSTSpecial Weather StatementBMXFayette39 min
Jan 3, 11:25 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Pickens3 hr
Jan 3, 11:29 PM CSTSpecial Weather StatementBMXDallas46 min
Jan 3, 11:32 PM CSTFlash Flood WarningBMXJefferson, Shelby3 hr
Jan 3, 11:50 PM CSTSevere Thunderstorm WarningBMXDallas, Perry40 min
Jan 4, 12:00 AM CSTSpecial Weather StatementBMXWalker45 min
Jan 4, 12:02 AM CSTFlash Flood WarningBMXSt. Clair3 hr
Jan 4, 12:09 AM CSTSpecial Weather StatementBMXCherokee51 min
Jan 4, 12:15 AM CSTSpecial Weather StatementBMXChilton45 min
Jan 4, 1:17 AM CSTSpecial Weather StatementBMXSt. Clair, Shelby43 min
Jan 4, 1:18 AM CSTSpecial Weather StatementBMXPerry42 min
Jan 4, 1:36 AM CSTSpecial Weather StatementBMXTalladega39 min
Jan 4, 1:38 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry67 min
Jan 4, 1:41 AM CSTAreal Flood AdvisoryBMXAutauga, Bibb, Chilton, Coosa, Dallas, Perry3 hr
Jan 4, 1:41 AM CSTSevere Thunderstorm WarningBMXDallas36 min
Jan 4, 2:08 AM CSTSpecial Weather StatementBMXLowndes37 min
Jan 4, 2:20 AM CSTSpecial Weather StatementBMXCoosa40 min
Jan 4, 2:31 AM CSTSevere Thunderstorm WarningBMXAutauga, Coosa, Elmore, Lowndes, Montgomery59 min
Jan 4, 2:53 AM CSTSevere Thunderstorm WarningBMXTallapoosa52 min
Jan 4, 2:54 AM CSTAreal Flood AdvisoryBMXElmore, Lowndes, Montgomery3 hr
Jan 4, 3:06 AM CSTTornado WarningBMXTallapoosa24 min
Jan 4, 3:14 AM CSTTornado WarningBMXElmore, Macon, Montgomery, Tallapoosa44 min
Jan 4, 3:19 AM CSTSevere Thunderstorm WarningBMXChambers, Clay, Randolph41 min
Jan 4, 3:57 AM CSTSevere Thunderstorm WarningBMXLee, Macon, Russell63 min
Jan 4, 3:58 AM CSTAreal Flood AdvisoryBMXBullock, Lee, Macon, Montgomery, Pike3 hr
Jan 4, 4:15 AM CSTTornado WarningBMXLee, Russell28 min
Jan 4, 4:57 AM CSTSpecial Weather StatementBMXBarbour, Russell63 min
Jan 4, 5:15 AM CSTAreal Flood AdvisoryBMXJefferson, Shelby6 hr
Jan 4, 8:56 AM CSTAreal Flood AdvisoryBMXChilton3 hr

Nearby

Flash Flood Warnings in Alabama, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.